Home Forums Melanoma Diagnosis: Stage IV do yervoy ipi side effects mean it’s working?

  • This topic is empty.
Viewing 6 posts - 1 through 6 (of 6 total)
  • Author
    Posts
  • #21852
    njreaders
    Participant

    Does anyone know if the fatigue, muscle weakness, diarrhea and swelling of brain mets which started right after the 3rd dose of Yervoy ipi mean it is working against the tumors? Or does it mean only that the immune system is ramped up? thanks.

    #63740
    Catherine Poole
    Keymaster

    This does not sound like side effects of IPI, but progression of disease and that your husband is not responding to IPI. Is he BRAF positive? You might try looking at other trials once he stabilizes.

    #63741
    BNP68
    Participant

    NJ,

    All the side effects you list are possible side effects of Yervoy. You can read them here:

    http://www.yervoy.com/patient/side-effects.aspx

    The weakness of the legs is possibly due to inflamed nerves which is a listed side effect of Yervoy. I have read on boards such as this that tumors can swell after IPI induction and it is believed to be a reaction to the Ipi but I’ve never seen that published it a medical study.

    As far as your question whether this all means Ipi is working is an unknown. There are some on these type boards that argue your side effects have no correlation to whether you are responding. My oncologist and many others feel that certain side effects are possibly a good indication that your immune system is ramped up and that could mean a more likely chance of responding. I’ve seen one study which published results that showed those who had certain side effects had a higher percentage of response than those that did not. Here is the link to that study:

    http://m.theoncologist.alphamedpress.org/content/12/7/864.long

    Good luck NJ. I can tell you are in a very difficult place. Sometimes it is darkest just before dawn.

    Brian

    #63742
    Brendan
    Participant

    Hi,

    Sorry to hear about your husband’s side effects. How do you (and his doctors) know he has swollen brain mets? Did he have an MRI?

    #63743
    gostan
    Participant

    I imagine that the only real way to really know if the IPI is working would be scans that show no further disease progression and/or shrinkage. Otherwise, I am afraid that active side effects are just conjecture that the IPI is working.

    I have three sets of scans that show disease shrinkage and lack of overall progression, and I have all of the side effects you describe. In fact, I have been hospitalized on three occasions for colitis. I only had 2 infusions with the last in October. And, I just had a third Remicaid treatment that appears to have reduced the side effects.

    If your husband had brain radiation along with the IPI, the brain swelling is a fairly normal reaction, especially over time.

    I hope that this helps, but some more info might be helpful. This is definitely a long travelled path for many. March is turning out to be a better month for me. I wish the same for your husband.

    #63744
    Catherine Poole
    Keymaster

    I agree that some of the symptoms listed could be side effects of IPI and hopefully a response. The brain mets/swelling threw me off that though. I agree with Stan that more scans may be in order to figure that out. But I would definitely always keep a plan B in mind should there be progression. We are all in this pioneer phase of these drugs, not knowing when there is a response or progression. Let us know how things go and I hope the side effects get better.

Viewing 6 posts - 1 through 6 (of 6 total)
  • The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.